Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jun 6, 2021, 4:04 AM CDT. It took effect at Jun 6, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 4:04 AM CDT (09:04 UTC)
- In effect from
- Jun 6, 2021, 1:00 PM CDT
- Expired
- Jun 6, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
813 WHUS73 KDLH 060904 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 404 AM CDT Sun Jun 6 2021 LSZ121-144>148-150-062115- /O.NEW.KDLH.SC.Y.0033.210606T1800Z-210607T0100Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 404 AM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
3 follow-up statements
557 WHUS73 KDLH 061501 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1001 AM CDT Sun Jun 6 2021 LSZ121-144>148-150-070100- /O.CON.KDLH.SC.Y.0033.210606T1800Z-210607T0100Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1001 AM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
812 WHUS73 KDLH 062052 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 352 PM CDT Sun Jun 6 2021 LSZ121-144>148-150-070100- /O.CON.KDLH.SC.Y.0033.000000T0000Z-210607T0100Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 352 PM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Portions of Lake Superior. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
012 WHUS73 KDLH 070104 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 804 PM CDT Sun Jun 6 2021 LSZ121-144>148-150-070215- /O.EXP.KDLH.SC.Y.0033.000000T0000Z-210607T0100Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 804 PM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased and should continue to do so this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 12:32 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 12:32 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1232 AM CDT Sun Jun 6 2021 .DISCUSSION...(This evening through Friday) Issued at 418 PM CDT Sat Jun 5 2021 Summary: Showers and thunderstorms are expected today and tomorrow evening, with a marginal chance for becoming severe. More chances for showers and thunderstorms will repeat for the work week in portions of our CWA. The next major system will move through on Friday into Saturday. Continuing record-breaking temperatures and instability will cause the chances for showers and thunderstorms to persist this evening into tonight. As the warm front moves north toward the Canadian border this evening, storms are expected to initiate and affect far northern portions of Minnesota and northwestern Wisconsin. SBCAPE in the lowest kilometer show values of 1000-2000 J/kg in northeastern Minnesota, though bulk shear form 0-6km is marginal with values of 30-35 kts. Inverted V soundings will make it easy for winds aloft to mix down to the surface, making wind the primary concern for these storms. Hail is not a concern at the moment due to the dry and warm low levels, but small hail cannot be ruled out. As the sun sets and the warm front moves north, instability will decrease and storms will move into a less favorable environment. Sunday will be the same setup as today. Hot temperatures, southerly temperature and moisture advection, and instability will set up the environment for more storms. A stronger low level jet in place could increase the southerly advection into the Northland. A low in Canada from a shortwave trough aloft will move east and its associated cold front will move through the Northland tomorrow. MLCAPE values of 2000-3000 J/kg and bulk shear values of 20-30 kts also indicate a marginal environment for severe weather. Steep low level lapse rates for high wind gusts, as well as more moisture availability in the mid levels could cause marginal to severe hail with these storms. The strongest storms are expected to occur in northeastern Minnesota, before moving into a more stable environment in northwest Wisconsin and weaken. As we remain under this upper level ridge into next week, afternoon and evening chances of showers and thunderstorms continue into the work week. High temperatures, moisture, and instability with marginal shear magnitudes will be present in portions of our CWA. An upper level trough in the Pacific Northwest moving east will affect the northern Plains and upper Midwest on Friday. Its associated cold front should reach down into the Plains and move east throughout the day. This will bring more chances for showers and thunderstorms to the region, and will be monitored as it get closer for severe potential. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1226 AM CDT Sun Jun 6 2021 VFR conditions throughout the forecast period. Satellite this morning reveals some rain and storms west of INL moving northwest into Canada. Current pathcast for these storms should keep them out of the terminal. A strong low level jet has ramped up out of the southwest and is inducing low level wind shear across all terminals. As we head into the morning hours this jet will weaken and the threat will diminsh. Mostly sunny skies are expected tomorrow with gusty winds out of the southwest expected. A cold front will move in from the west in the late afternoon and overnight. There could be some showers and storms associated with this but confidence is not high on precipitation forming at this time due to limited amount of moisture in the area. && .MARINE... Issued at 418 PM CDT Sat Jun 5 2021 As a whole, conditions on the lake will vary depending on the day and time of day. Chances for scattered showers and thunderstorms will be present this evening into tonight, with higher chances expected along the North Shore near the Canadian border. Some of these storms could be strong and possibly severe, with locally strong wind gusts, higher waves, small hail, and frequent lightning. Sunday, thunderstorm chances in the evening will be present as a cold front moves through the area, once again possibly producing locally higher winds and waves and hail up to an inch. When storms are not in the vicinity, winds primarily out of the south are expected to be light for the remainder of today and tonight. Early Sunday morning, winds should increase due to an approaching low, with wind gusts up to 22 kts possible near the shore. If winds continue to trend upward, a Small Craft Advisory may be needed the late morning into the evening Sunday. Winds should decrease over Sunday night into Monday as the low passes. Waves should not reach above 2 ft when no thunderstorms are in the vicinity. && .PRELIMINARY POINT TEMPS/POPS... DLH 58 88 64 85 / 10 10 20 0 INL 65 94 54 86 / 30 40 10 0 BRD 73 94 61 90 / 10 20 20 10 HYR 67 89 65 88 / 10 0 10 10 ASX 57 90 66 86 / 10 0 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Kossen AVIATION...Britt MARINE...Kossen
Hazardous weather outlook, Jun 6, 3:59 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 359 AM CDT Sun Jun 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 359 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible tonight over northeast Minnesota and a portion of northwest Wisconsin. Large hail and damaging winds are the main hazards. Thunderstorms are possible elsewhere tonight with small hail, gusty winds and heavy rain the hazards. Record and near record high temperatures in the upper 80s and low 90s are forecast today. These conditions will create an increased risk of heat-related illness. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated severe thunderstorms are possible Monday afternoon and night, west of a line from the eastern end of the Boundary Waters Canoe Area Wilderness, to near Nimrod, Minnesota. Large hail and damaging winds are the main hazards. Thunderstorms are possible elsewhere Monday afternoon and night, with small hail, gusty winds and heavy rain the hazards. There will be several chances for storms throughout the coming week. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed after 6 PM in northeast Minnesota. LSZ121-140>148-150-071030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 359 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible over the nearshore waters today and tonight. Large hail, gusty winds to 40 knots, heavy rain and lightning are the hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be several chances for storms throughout the coming week. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:48 AM CDT | Special Marine Warning | DLH | 42 min | |
| Jun 6, 11:46 AM CDT | Fire Weather Watch | DLH | Cass, Cook, Itasca, Koochiching, Lake, Saint Louis | 17 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.